| Model Number |
DFW300 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that patient could not adjust with an intraocular lens (iol).The iol was explanted from the patient's right eye due to a refractive surprise.No allegation towards lens; issue is patient not adapting with the lens.There was no patient injury and no medical or surgical intervention required.The customer did not know how the patient was doing post-operatively (op), but thinks outcome was great.Upon follow-up, it was learnt that the patient had uncorrected visual acuity (va) fluctuated from 20/40 to 20/50 with hyperopic outcome of +0.50+0.25x135.With correction, the patient could not get better than 20/25 and was very dissatisfied with glare/halos day and night in all situations.The patient could not work at the computer due to discomfort.Gave 6 months to adapt prior to proceeding with exchange.Another johnson & johnson dcb00 lens (different model and 22.5 diopter) was implanted as a replacement.Refractive information was not available as it was only one week post-op.No further information was provided.
Additional Manufacturer Narrative
Date of event: exact date unknown/not provided.Best estimate date is (b)(6) 2022.Device evaluated by mfr: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Correction: section b5: in the initial mdr, the replacement lens was indicated to be of dcb00 lens (different model and 22.5 diopter).However, the correct replacement lens was another johnson & johnson lens, model diu225 19.0 diopter.This supplemental filing is to correct the replacement lens information along with the product evaluation results.Additional info: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jun 22, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received loose inside of a bag.Visual inspection under magnification revealed that the lens was received cut in half.The lens was cleaned and no issues that could contribute to visual disturbances could be identified.Based on the return condition of the lens, no further product evaluation could be performed.Conclusion: the reported complaint issue was not observed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.